Conformal invariance in random cluster models. I: Holomorphic fermions in the Ising model. (English) Zbl 1200.82011

Summary: We construct discrete holomorphic fermions in the random cluster Ising model at criticality and show that they have conformally covariant scaling limits (as mesh of the lattice tends to zero). In the sequels those observables are used to construct conformally invariant scaling limits of interfaces and identify those with Schramm’s SLE curves. Though the critical Ising model is often cited as a classical example of conformal invariance, it seems that ours is the first paper where it is actually established.


82B20 Lattice systems (Ising, dimer, Potts, etc.) and systems on graphs arising in equilibrium statistical mechanics
60J67 Stochastic (Schramm-)Loewner evolution (SLE)
Full Text: DOI arXiv


[1] R. J. Baxter, Exactly Solved Models in Statistical Mechanics, London: Academic Press [Harcourt Brace Jovanovich Publishers], 1989. · Zbl 0723.60120
[2] V. Beffara, H. Duminil-Copin, and S. Smirnov, ”The self-dual point of the 2D random-cluster model is critical above \(q=4\),” , preprint , 2009. · Zbl 1342.82018
[3] D. Chelkak and S. Smirnov, Discrete complex analysis on isoradial graphs, 2008. · Zbl 1227.31011
[4] D. Chelkak and S. Smirnov, ”Conformal invariance of the 2D Ising model at criticality,” , preprint , 2010. · Zbl 1257.82020
[5] D. Chelkak and S. Smirnov, Universality in the 2D Ising model and conformal invariance of fermionic observables, 2009. · Zbl 1257.82020
[6] R. Courant, K. Friedrichs, and H. Lewy, ”Über die partiellen Differenzengleichungen der mathematischen Physik,” Math. Ann., vol. 100, iss. 1, pp. 32-74, 1928. · JFM 54.0486.01
[7] G. Grimmett, The Random-Cluster Model, New York: Springer-Verlag, 2006. · Zbl 1122.60087
[8] G. Grimmett and S. Janson, ”Random even graphs,” Electron. J. Combin., vol. 16, iss. 1, p. 46, 2009. · Zbl 1214.05155
[9] B. Kaufman and L. Onsager, Crystal statistics. IV. Long-range order in a binary crystal, 1950. · Zbl 0035.42802
[10] A. Kemppainen and S. Smirnov, Conformal invariance in random cluster models. III. Full scaling limit, 2010.
[11] A. Kemppainen and S. Smirnov, ”Random curves, scaling limits and Loewner evolutions,” , preprint , 2009. · Zbl 1393.60016
[12] R. Kenyon, ”Conformal invariance of domino tiling,” Ann. Probab., vol. 28, iss. 2, pp. 759-795, 2000. · Zbl 1043.52014
[13] H. Kesten, ”Hitting probabilities of random walks on \({\mathbf Z}^d\),” Stochastic Process. Appl., vol. 25, iss. 2, pp. 165-184, 1987. · Zbl 0626.60067
[14] G. F. Lawler, O. Schramm, and W. Werner, ”Conformal invariance of planar loop-erased random walks and uniform spanning trees,” Ann. Probab., vol. 32, iss. 1B, pp. 939-995, 2004. · Zbl 1126.82011
[15] J. Lelong-Ferrand, Représentation Conforme et Transformations à Intégrale de Dirichlet Bornée, Paris: Gauthier-Villars, 1955. · Zbl 0064.32204
[16] B. M. McCoy and T. T. Wu, The Two-Dimensional Ising Model, Cambridge, MA: Harvard Univ. Press, 1973. · Zbl 1094.82500
[17] W. H. McCrea and F. J. W. Whipple, ”Random paths in two and three dimensions,” Proc. Roy. Soc. Edinburgh, vol. 60, pp. 281-298, 1940. · Zbl 0027.33903
[18] V. Riva and J. Cardy, ”Holomorphic parafermions in the Potts model and stochastic Loewner evolution,” J. Stat. Mech. Theory Exp., vol. 12, p. 19, 2001.
[19] S. Smirnov, ”Critical percolation in the plane,” , preprint , 2001. · Zbl 0985.60090
[20] S. Smirnov, ”Critical percolation in the plane: conformal invariance, Cardy’s formula, scaling limits,” C. R. Acad. Sci. Paris Sér. I Math., vol. 333, iss. 3, pp. 239-244, 2001. · Zbl 0985.60090
[21] S. Smirnov, ”Towards conformal invariance of 2D lattice models,” in International Congress of Mathematicians. Vol. II, Eur. Math. Soc., Zürich, 2006, pp. 1421-1451. · Zbl 1112.82014
[22] S. Smirnov, ”Conformal invariance in random cluster models. II. Scaling limit of the interface,” , preprint , 2009.
[23] S. Verblunsky, ”Sur les fonctions préharmoniques,” Bull. Sci. Math., vol. 73, pp. 148-152, 1949. · Zbl 0034.36303
[24] C. N. Yang, ”The spontaneous magnetization of a two-dimensional Ising model,” Physical Rev., vol. 85, pp. 808-816, 1952. · Zbl 0046.45304
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.